Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 52, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 10, 2001, 9:55 PM EDT for Allendale County, South Carolina. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 10, 2001, 9:55 PM EDT (01:55 UTC)
- Expired
- Aug 10, 2001, 10:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Allendale County, SC
The radar
The Charleston,SC radar (KCLX), 47 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 10:15 PM EDT | Thunderstorm Wind 52 E | Countywide, SC | Numerous trees, limbs, and power lines down countywide. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3215 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
592 WUUS52 KCHS 110155 SVRCHS SCC005-110230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 955 PM EDT FRI AUG 10 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ALLENDALE COUNTY IN WEST CENTRAL SOUTH CAROLINA. * UNTIL 1030 PM EDT. * AT 954 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTH OF MARTIN...OR ABOUT 10 MILES WEST OF ALLENDALE...MOVING EAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... APPLETON. SEIGLING. ALLENDALE. 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ LAT...LON 3309 8149 3295 8149 3291 8132 3309 8130 EVT NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 9:00 PM EDT, 55 minutes earlier.
Area forecast discussion, Aug 10, 9:00 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 900 PM EDT FRI AUG 10 2001 MOST OF SWR/TSTM ACTIVITY AS DISSIPATED WTH SUNSET...BUT SOME ACTIVITY RMNS ON PERIPHERY OF CWA. QUESTION WL BE HOW FAR IN WL IT GET AND WHETHER IT WL LAST PAST MDNT. PLAN ON AN UPDATE TO REMOVE PCPN MNTN FOR MST ZNS. WL DECIDE BY PRESS TIME WHETHER TO KEEP CHC POPS GOING FOR SRN GA/WRN ZNS LONGER THAN MDNT. TEMPS LOOK OK FOR NOW. CWF...APPEARS THAT THE SURGE IS RETURNING TO CSTL BUOY LOCATIONS ATTM. WNDS GENERALLY S-SW 15-20 KT. CRNT FCST LOOKS GOOD. PLAN TO BRNG CONDS CRNT ON UPDATE. .CHS... GA...NONE. SC...NONE. EVT
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.